MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5 BRIDGE UP, 14MM

ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5 BRIDGE UP, 14MM
Model Number 343-14-755
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 3 months and 2 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.This event was the second stage of a two stage process to alleviate a patient previous infection (the previous infection was the removal of non djo components).Upon determination that the infection is under control and the tissue is normalized, the construct is removed and new components are implanted.There was no new information regarding cultures identified in the infection, severity of the infection or any patient activities, accidents, or medical contraindications that may have contributed to the previous infection.This event is not the result of a product deficiency, failure or issue.The surgery was completed as intended and without incident.No further action is deemed necessary.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient had an antibiotic spacer put in about a month ago for infection, which consisted of a ps femur and ps insert.Spacer was removed and replaced.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5 BRIDGE UP, 14MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key12365535
Report Number1644408-2021-00882
Device Sequence Number14437906
Product Code JWH
UDI-Device Identifier00888912172448
UDI-Public(01)00888912172448
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2021
Device Model Number343-14-755
Device Catalogue Number343-14-755
Device Lot Number251U1006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
242-01-106 LOT 859T1252
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR